MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011490-18
Medical Device Problem Codes Off-Label Use (1494); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left vertebral artery that was heavily calcified, mildly tortuous and 80% stenosed.The rx herculink elite stent system was advanced to the lesion, but the stent was not there and was not able to be found in the patient.The device was removed without issue.The patient did not experience any adverse sequela.Another stent of the same type was accurately positioned and deployed to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported stent dislodgment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.It was reported that the herculink elite was being used to treat the left vertebral artery.It should be noted that the herculink elite instruction for use (ifu) states: the rx herculink elite peripheral stent system is intended to open lumen restrictions in the biliary tree, renal arteries, and protected peripheral arteries.In this case, it could not be determined if the off-label use caused or contributed or the reported difficulties.The investigation was unable to determine a cause for the reported difficulty.It may be possible that the guide catheter was bent or collapsed in the anatomy causing reduced clearance for the omnilink elite resulting in stent dislodgment within the sheath; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11183335
Report Number2024168-2021-00508
Device Sequence Number11788167
Product Code NIN
UDI-Device Identifier08717648077937
UDI-Public08717648077937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1011490-18
Device Catalogue Number1011490-18
Device Lot Number9032261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;